MAUDE Adverse Event Report: ETHICON INC. SFXSPI PDS+ BI VIO 6IN2 3-0 DA RB-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFXSPI PDS+ BI VIO 6IN2 3-0 DA RB-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP2B431
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a prostatectomy procedure on an unknown date and suture was used.During multiple prostatectomy procedures that either the needle would popped off the suture or the suture would break.Another like device was used to continue with the procedure.There were no adverse consequences reported.No product returning.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) date sent to the fda: 3/10/2025 h6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.The single complaint was reported with multiple events.There are no additional details regarding the additional events.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.It was reported that ".During multiple prostatectomy procedures that either the needle would popped off the suture or the suture would break." please confirm the number of patients affected by this alleged deficiencies.Have any of these events been previously reported to ethicon? if so, provide the respective reference number(s).If no, please create a new pc file for each patient/event.Please provide information requested below for each patient/event.Please confirm below, on how many devices ".The needle would popped off the suture.") from each product code? product sxpp1b420 (lot 1018q2): product sxpp2b431 (lot tlbjee): what was being done when the needle pulled off (removal from package / during handling prior to use on patient/ during passage through tissue / during tying / post-op)? did the needle fall into the patient? if so, please provide the following information: were x-rays taken to locate the needle? please confirm below, on how many devices ".The suture would break." from each product code? the needle would popped off the suture product sxpp1b420 (lot 1018q2): product sxpp2b431 (lot tlbjee): when did the suture breakage happened (removal from package / during handling prior to use on patient/ during passage through tissue / during tying / post-op)? provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.

Brand Name
SFXSPI PDS+ BI VIO 6IN2 3-0 DA RB-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
*   00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key21560350
Report Number2210968-2025-02502
Device Sequence Number21232877
Product Code NEW
UDI-Device Identifier10705031464735
UDI-Public(01)10705031464735(17)250930(10)TLBJEE
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K192144
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Catalogue NumberSXPP2B431
Device Lot NumberTLBJEE
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2025
Initial Report FDA Received Date03/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown